Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 3, NWS Raleigh, NC

April 6, 201231 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 6, 2012, 3:26 PM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2012, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 3:26 PM EDT (19:26 UTC)
In effect from
Apr 7, 2012, 2:00 AM EDT
Expired
Apr 7, 2012, 8:28 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-167 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS72 KRAH 061926
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT FRI APR 6 2012

...FROST ADVISORY LATE TONIGHT...

.DRY AIR AND CALMING WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 30S TONIGHT. PATCHY FROST IS EXPECTED.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070800-
/O.NEW.KRAH.FR.Y.0003.120407T0600Z-120407T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
326 PM EDT FRI APR 6 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. 

* LOCATION...PATCHY FROST IN DRAINAGES AND COLDER LOCATIONS OF
  CENTRAL NORTH CAROLINA.

* TEMPERATURES...IN THE MID 30S... WITH A FEW LOCATIONS BRIEFLY TO
  FREEZING.  

* TIMING...PATCHY FROST WILL DEVELOP LATE TONIGHT AND PERSIST TO
  SHORTLY AFTER SUNRISE.

* IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE DAMAGED
  OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

&&

$$
3 follow-up statements
856 
WWUS72 KRAH 070158
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
958 PM EDT FRI APR 6 2012

...FROST ADVISORY OVERNIGHT...

.DRY AIR AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
30S OVERNIGHT. THIS WILL LEAD TO THE DEVELOPMENT OF PATCHY
FROST...ESPECIALLY IN THE OUTLYING RURAL AREAS.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071400-
/O.CON.KRAH.FR.Y.0003.120407T0600Z-120407T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
958 PM EDT FRI APR 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...

* LOCATION...MAINLY IN THE OUTLYING RURAL AREAS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...PATCHY FROST WILL DEVELOP LATE TONIGHT AND PERSIST TO 
  SHORTLY AFTER SUNRISE. 

* IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE 
  DAMAGED OR KILLED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

&&

$$
731 
WWUS72 KRAH 071133
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
733 AM EDT SAT APR 7 2012

...FROST ADVISORY IN EFFECT THROUGH 10 AM EDT THIS MORNING...


NCZ007>011-021>028-038>043-073>078-083>086-088-089-071400-
/O.CON.KRAH.FR.Y.0003.000000T0000Z-120407T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
733 AM EDT SAT APR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATION...MAINLY IN THE OUTLYING RURAL AREAS.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...PATCHY FROST WILL PERSIST TO SHORTLY AFTER SUNRISE.

* IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE 
  DAMAGED OR KILLED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

&&

$$
348 
WWUS72 KRAH 071228
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
828 AM EDT SAT APR 7 2012

...TEMPERATURES ARE RAPIDLY RISING WITH SUNRISE...

.TEMPERATURES RISING INTO THE 40S. FROST ADVISORY IS CANCELED.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071330-
/O.CAN.KRAH.FR.Y.0003.000000T0000Z-120407T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
828 AM EDT SAT APR 7 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE FROST
ADVISORY. 

TEMPERATURES ARE RAPIDLY RISING INTO THE 40S THIS MORNING WITH
SUNRISE. THE FROST ADVISORY IS CANCELED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 6, 3:17 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 6, 3:17 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT FRI APR 6 2012

.SYNOPSIS...
AN UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL
TRACK OFFSHORE THE CAROLINA COAST THIS MORNING. IN THE WAKE OF THE
UPPER LEVEL LOW...DRY CONDITIONS WILL PREVAIL OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 255 PM...

FROST ADVISORY TONIGHT FOR PATCHY FROST.
WITH EXITING LOW TO OUR EAST...LOWEST THICKNESSES WILL PERSIST IN
THE NORTHEAST TONIGHT. PRESSURE GRADIENT SHOULD SUPPORT A LIGHT
BREEZE NEAR AND EAST OF INTERSTATE 95 TONIGHT WITH SHORT PERIODS
OF CALM. IN SPITE OF DRYING WINDS TODAY... SOIL MOISTURE IS UP.
PRECIPITABLE WATERS QUITE LOW TONIGHT AT AROUND TWO TENTHS INCH.
EXPECT MID 30S TONIGHT WITH SOME COLDER LOCATIONS BRIEFLY TO 32
DEGREES. FROST EXPECTED TO BE PATCHY AND CONFINED MOSTLY TO
DRAINAGE AREAS AND SOILS THAT RADIATE WELL.

THICKNESSES REBOUND SMARTLY SATURDAY AND TEMPERATURES WILL BE IN
THE VICINITY OF NORMAL AT AROUND 70 DEGREES UNDER SUNNY SKIES.

INCREASING MOISTURE ALOFT SATURDAY NIGHT WILL HINDER RADIATIONAL
COOLING. EXPECT EXTENDED PERIODS OF CALM. THE DIURNAL TEMPERATURE
FALL SHOULD BE SLIGHTLY LARGER THAN THE NORMAL 24 DEGREES OR SO...
YIELDING LOW TEMPERATURES IN THE 39 TO 44 DEGREE RANGE.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 215 PM FRIDAY...

ENERGETIC...GENERALLY NORTHWEST FLOW ALOFT -- AROUND A VORTEX OVER
SOUTHEAST CANADA AND DOWNSTREAM OF A RIDGE FORECAST TO BUILD OVER
THE ROCKIES -- WILL DOMINATE THE FLOW PATTERN ACROSS THE MIDDLE
ATLANTIC REGION THROUGH EARLY NEXT WEEK. BENEATH THE NW FLOW
ALOFT...A LEE TROUGH WILL DEVELOP OVER THE NC PIEDMONT ON SUN...AND
BE OVERTAKEN BY A WEAK FRONTAL ZONE THAT WILL DRIFT BRIEFLY INTO
CENTRAL NC SUN NIGHT. WARM WEST SOUTHWESTERLY LOW LEVEL FLOW AND
ASSOCIATED DEEP DRY ADIABATIC MIXING OF FORECAST H85 TEMPS AROUND
7-8C...AND AT LEAST PARTIAL SUNSHINE ON AVERAGE WITH A PASSING BAND
OF OF SCT TO PERHAPS BRIEFLY BKN ALTOCUMULUS...SUGGESTS HIGHS IN THE
MIDDLE TO UPPER 70S. LOWS IN THE MID-UPPER 40S IN WEAK AND BRIEF
HIGH PRESSURE SUN NIGHT.

THE FRONT WILL BRIEFLY RETREAT NORTHEASTWARD THROUGH THE MIDDLE
ATLANTIC STATES AND PROVIDE FOR ANOTHER DAY OF TEMPERATURES
SIMILARLY WARM AS SUN...ON MON...THEN MOVE SOUTHWARD AGAIN WITH A
MORE APPRECIABLE SHOT OF CANADIAN AIR MON NIGHT.

FORECAST THERMAL-MOISTURE AND WIND PROFILES...AND THE ASSOCIATED
OMEGA PATTERN OVER AND IN THE LEE OF THE APPALACHIANS...ARE
FAVORABLE FOR THE DEVELOPMENT OF OROGRAPHIC CIRRUS LATE MON NIGHT-
TUE MORNING. ANY ASSOCIATED CIRRUS EFFECTS ON TEMPERATURES SHOULD BE
OVERWHELMED BY CAA...WITH LOWS IN THE UPPER 40S TO AROUND 50 DEGREES
EXPECTED.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

TUE-WED NIGHT: THE MEDIUM RANGE MODEL CONSENSUS AND AFOREMENTIONED
ROCKIES RIDGE AMPLIFICATION FAVOR THE AMPLIFICATION OF L/W
TROUGHING DOWN THE EAST COAST TUE-WED; AND THIS DEVELOPMENT WILL
DRIVE THE SURFACE FRONTAL ZONE WELL TO OUR SOUTH...INTO THE GULF OF
MEXICO...BY WED. POST-FRONTAL CANADIAN HIGH PRESSURE WILL RESULT IN
A TRANSITION TO BELOW AVERAGE TEMPERATURES DURING THE MIDDLE OF THE
WEEK...WITH HIGHS MOSTLY IN THE 60S (COOLEST WED)...AND LOWS MAINLY
IN THE UPPER 30S TO LOWER 40S.

THU-FRI: WHILE MODEL DIFFERENCES INCREASE BY THE END OF THE
WEEK...MODEL CONSENSUS SUGGESTS AT LEAST A COUPLE OF NORTHERN STREAM
S/W TROUGHS WILL PIVOT AROUND A GRADUALLY FILLING AND LIFTING
SOUTHEAST CANADA VORTEX...WHILE PACIFIC ENERGY CASCADES ONSHORE AND
UNDERCUTS THE ROCKIES RIDGE...THROUGH THE END OF THE WEEK. WITH THE
RESULTANT CONTINUED NORTHWEST TO WNW FLOW ALOFT AND NORTHERLY LOW
LEVEL FLOW IN CANADIAN SURFACE HIGH PRESSURE EXPECTED TO REMAIN OVER
NC...MOISTURE (AND ASSOCIATED PRECIPITATION CHANCES) AND
TEMPERATURES WILL REMAIN BELOW AVERAGE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM...

A FEW GUSTS NEARING 30 MPH THIS AFTERNOON WITH 20 TO 25 MPH
COMMON. GUSTS WILL WANE SHORTLY AFTER SUNSET WITH CLAM WINDS IN
THE WEST AND A LIGHT NORTH BREEZE IN THE EAST OVERNIGHT. CLEAR
SKIES. NORTH WINDS LESS THAN TEN MPH SATURDAY SHIFTING TOWARD WEST
LATE.

VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 10 AM EDT SATURDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...MWS
LONG TERM...MWS
Hazardous weather outlook, Apr 6, 3:19 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT FRI APR 6 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
319 PM EDT FRI APR 6 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

BELOW NORMAL TEMPERATURES ARE EXPECTED BY THE MIDDLE OF NEXT WEEK
AS A COLD UPPER TROUGH BUILDS OVER THE REGION...WHICH MAY LEAD TO
NEAR FREEZING TEMPERATURES AND FROST ACROSS THE AREA,

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.